Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking Metformin. Have type 2 diabetes. Have gained weight. Should I continue the same pill?

Hello Doc, I am taking Metformin Hcl 500 XR once in a day for 2 years and afterwards twice a day for a year(total 3 years of medication after identified by doctor as I am type 2 diabetic.I lost weight considerably( Doctor diagnosed Metformin Hcl 500 XR to reduce my weight.(it was 93 Kg 3 years back.) Now Iam 82 Kg.What is your recommendation,Whether to continue the same Pill or change it?
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
The most important thing for you is to control your blood sugar levels.
If your blood sugar levels are controlled,even then you have to keep taking metformin.
If your sugar levels are not controlled then ou have to take some additional anti diabetic.
Keep control on your diet and reduce your weight further.
Must do regular exercises,not only to reduce your weight but also to reduce insulin resistance.
Must make it sure that you have to control your sugar levels meticulously to avoid future micro as well as macro vascular complications.
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor